Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
justusekuhn

Is 20mg dosage too little to start at?

Recommended Posts

Hi, just started my regimen 2 days ago. My doctor has started me at 20mg/day (1 Claravis pill per day). I don't really have problem with acne on my face, it's mostly on my back, rear end (gross, I know), and upper thighs. I guess you'd describe it as non-severe, but definitely annoying and unsightly/painful. Is 20mg normal to start out at for this body acne? Or do I really need to move up to a higher dosage to get some results (and particularly lasting results - I don't want to have to do the program twice). After two days I have no real side effects. Is that normal? If I still have no side effects after a week, should I tell my doctor and ask him to bump me up to 40mg/day? Does 20mg just get metabolized? I know the whole point is to have a residual quantity of the medication build up in your system. Thanks.

fyi, I am male, 27, 160 lbs.

Edited by justusekuhn

Share this post


Link to post
Share on other sites
Hi, just started my regimen 2 days ago. My doctor has started me at 20mg/day (1 Claravis pill per day). I don't really have problem with acne on my face, it's mostly on my back, rear end (gross, I know), and upper thighs. I guess you'd describe it as non-severe, but definitely annoying and unsightly/painful. Is 20mg normal to start out at for this body acne? Or do I really need to move up to a higher dosage to get some results (and particularly lasting results - I don't want to have to do the program twice). After two days I have no real side effects. Is that normal? If I still have no side effects after a week, should I tell my doctor and ask him to bump me up to 40mg/day? Does 20mg just get metabolized? I know the whole point is to have a residual quantity of the medication build up in your system. Thanks.

fyi, I am male, 27, 160 lbs.

I have been diagnosed by my derm as having severe acne cyst on my face (and it is horrible) and I am also taking 20mg/day, Sotret, my derm said that having a lower dose helps reduce the side effects, today I took pill number 16 and I have not experience no severe side effect, once in a while my lips become very dry, the first couple of days I experience having severe headaches, at least one to two days, but basically that it is. You could ask your derm on your next appointment why he decided on a low dose and talk about if possible changing to a higher dose.

Share this post


Link to post
Share on other sites

You'll probably get bumped up as your course progresses. I started at 20mg then went to 40mg my second month and 60mg 3rd month forward.

For what it's worth, I didn't have a bad initial breakout, but I don't know if you can attribute that to starting on a lower dose.

You can always ask your derm about his/her plans for your course. Some like to start at a lower dose to see how the patient handles the drug as each individual has unique experiences.

Share this post


Link to post
Share on other sites
You'll probably get bumped up as your course progresses. I started at 20mg then went to 40mg my second month and 60mg 3rd month forward.

For what it's worth, I didn't have a bad initial breakout, but I don't know if you can attribute that to starting on a lower dose.

You can always ask your derm about his/her plans for your course. Some like to start at a lower dose to see how the patient handles the drug as each individual has unique experiences.

Did you find that your treatment worked well in this increasing fashion? I want the treatment to have a permanent effect, so I just want to make sure I am taking enough to create that "change". You say that you didn't have a bad initial breakout, but did you have any other side effects in that first month when you were taking only 20mg?

Share this post


Link to post
Share on other sites
As long as your cumulative, or total dose is reached, the chances of acne returning will be less. And there's nothing wrong with starting on a lose dose, as your derm will probably bump you up or lengthen your dose. Think of this way: if you start out on something high, your acne would probably multiply by horrifying proportions via the initial breakout. I personally don't think it's a good idea to start someone out on a normal/high dose, because a lower one gives the body time to adjust. Your skin will purge more gradually, which means you won't be having all these distressing breakouts at once.

I started out at 10 mg for moderate acne I will saw results. If you're absolutely determined to take a higher dose, ask your derm, but I think they're trying to save you some grief. Initial breakouts on higher doses can be brutal, or so I've heard.

OK thanks - I'd of course like to avoid a horror show if I could, I just also want to make sure I am not wasting my time by taking a dose that is too low to have its desired effect. I'd also not like to lengthen my dose, but I suppose it's better to take it a bit longer rather than be in pain and look awful in the short term. I think I have a fairly conservative doctor, extremely nice, but just cautious.

Anyone know if the level of dosage is tied at all to what type of acne one is suffering from (i.e. face vs. body)?

btw, love marcel duchamp.

Edited by justusekuhn

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×